A 35-year-old male asked:
Could 3 small bruises cause an elevated d-dimer? Also, online info says vitamin C supplementation can affect PPT results. Would they be high or low?
1 doctor answer
Dr. Julie Abbott answered
44 years experience in Preventive Medicine
Bruises: don't cause elevations of d-Dimer. Typically no significant clots are actually formed in bruises....there is extravasation/leakage of blood into surrounding tissues with no clot. d-Dimer is released with clots begin to normally dissolve. I don't believe the evidence that coincident vitamin C intake causes an increase in d-Dimer is very convincing and would not worry about vitamin C interfering.
Answered on May 2, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!